MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER TIP, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER TIP, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3221
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, decontaminated and visually investigated.Upon visual investigation, this complaint is confirmed.The device was returned with clear physical defects on its bottom jaw.The device was returned with a damaged yoke slot.This means that the device at some point had experienced a large amount of force that then caused the tip to become non-functional.This complaint is confirmed.Because of the condition of the returned tip, a true functional test could not be conducted.Although a functional test was not possible, a visual inspection of the device was conducted.The yoke pin was still lodged into the device but, due to a possibility of excessive force, the yoke pin was no longer in the yoke slot.The dimensions of the jaws will be compromised.If the force applied on the grasper exceeds 9.9lbs.For final inspection requirements, all devices are 100% inspected for damages and imperfections.It is not likely that the device left microline inc in this condition.This complaint is confirmed.A possible root cause may be due to excessive force applied to the jaws.
 
Event or Problem Description
During routine use in a laparoscopic cholecystectomy the grasper suddenly stopped functioning.There was no harm to the patient.; the anesthesia time may have been increased slightly.

Brand Name
RENEW FENESTRATED GRASPER TIP, REUSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key8788902
Report Number1223422-2019-00020
Device Sequence Number11397965
Product Code GEI
UDI-Device Identifier00811099011651
UDI-Public00811099011651
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K974066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3221
Device Catalogue Number3221
Device Lot Number00142484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2019
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1